Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 53, NWS Tulsa, OK

March 29, 2017Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2017, 5:14 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2017, 5:14 PM CDT (22:14 UTC)
Expired
Mar 29, 2017, 6:00 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:17 PM CDTHAIL 15 W Verdigris, OK
Mar 29, 5:20 PM CDTHAIL 0.752 Nw Claremore, OKHALF TO THREE-QUARTER INCH HAIL REPORTED. REPORT RECEIVED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 410 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
410 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS54 KTSA 292214
SVRTSA
OKC097-131-292300-
/O.NEW.KTSA.SV.W.0053.170329T2214Z-170329T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
514 PM CDT WED MAR 29 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Rogers County in northeastern Oklahoma...
  Northwestern Mayes County in northeastern Oklahoma...

* Until 600 PM CDT

* At 514 PM CDT, a severe thunderstorm was located near Verdigris,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Claremore...                      Owasso...
  Catoosa...                        Verdigris...
  Chelsea...                        Adair...
  Foyil...                          Tiawah...
  Bushyhead...                      

This includes Interstate 44 between mile markers 237 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3645 9528 3616 9568 3616 9572 3624 9582
      3627 9581 3660 9551 3660 9548
TIME...MOT...LOC 2214Z 220DEG 36KT 3622 9573 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
007 
WWUS54 KTSA 292223
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
523 PM CDT WED MAR 29 2017

OKC097-131-292300-
/O.CON.KTSA.SV.W.0053.000000T0000Z-170329T2300Z/
Rogers OK-Mayes OK-
523 PM CDT WED MAR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES...

At 523 PM CDT, a severe thunderstorm was located near Claremore,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Claremore...                      Chelsea...
Adair...                          Foyil...
Bushyhead...                      

This includes Interstate 44 between mile markers 244 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3645 9528 3622 9563 3633 9574 3660 9551
      3660 9548
TIME...MOT...LOC 2223Z 220DEG 36KT 3629 9566 

HAIL...1.00IN
WIND...60MPH
 
$$
348 
WWUS54 KTSA 292235
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
535 PM CDT WED MAR 29 2017

OKC097-131-292300-
/O.CON.KTSA.SV.W.0053.000000T0000Z-170329T2300Z/
Rogers OK-Mayes OK-
535 PM CDT WED MAR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN ROGERS AND NORTHWESTERN MAYES COUNTIES...

At 535 PM CDT, a severe thunderstorm was located near Foyil, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Chelsea...                        Adair...
Foyil...                          Bushyhead...

This includes Interstate 44 between mile markers 260 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3645 9528 3632 9555 3641 9565 3660 9551
      3660 9548
TIME...MOT...LOC 2235Z 220DEG 36KT 3641 9554 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:55 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 29, 3:55 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
355 PM CDT Wed Mar 29 2017

.DISCUSSION...

Surface low near the Oklahoma/Kansas border southwest of Wichita
will move northeast overnight. Weak dryline/cold front is moving
across northeast Oklahoma at this time, and the potential still
exists for a few strong to severe storms east of this boundary
over the next few hours. However, the greatest coverage of severe
storms will likely be east of our forecast area.

Thursday will be a cloudy, raw day, with the possibility of a few
showers across northeast Oklahoma and northwest Arkansas.
Temperatures will struggle to warm much at all during the day,
with some places likely not even reaching 50 degrees.

A rapid warmup begins Friday and continues Saturday ahead of the
next storm system that will result in another round of showers and
thunderstorms late Saturday into Monday. This system will take a
southerly track, so the severe weather risk in our area will be
quite low. Locally heavy rain will be possible however.

Another upper system will follow quickly on the heels of this one
Tuesday and Wednesday. Moisture return will be limited, but the
strength of the system dictates at least a mention of showers and
thunderstorms around Tuesday night of next week.

Stayed close to guidance temperatures the next couple days, with
the much colder NAM and ECMWF MOS numbers preferred for high
temperatures Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  53  41  70 /  20  30   0   0
FSM   50  57  43  75 /  30  20   0   0
MLC   46  58  42  77 /   0  10   0   0
BVO   45  52  37  67 /  30  50   0   0
FYV   44  49  38  69 /  30  40  10   0
BYV   47  50  42  67 /  50  40  10   0
MKO   47  54  41  72 /  10  20   0   0
MIO   46  50  41  65 /  40  50  10   0
F10   46  56  42  73 /  10  10   0   0
HHW   48  61  45  79 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....05
Hazardous weather outlook, Mar 29, 4:43 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Wed Mar 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Wed Mar 29 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Western Arkansas and extreme eastern Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Western Arkansas and extreme eastern Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An elevated risk of severe thunderstorms, including the
possibility of a few tornadoes, will be present through early
this evening. The main risk area will be roughly east of a line
from Gentry Arkansas to Whitesboro Oklahoma.

The atmosphere over eastern oklahoma and western Arkansas
continues to de-stabilize this afternoon. Thunderstorms are
expected to increase across extreme eastern Oklahoma and western
Arkansas through the early evening, with some of the storms
potentially becoming supercells in a highly sheared environment.
Any supercells will have the potential for all modes of severe
weather, including isolated tornadoes. The greater threat for
significant severe weather appears to be farther east.

In addition, scattered thunderstorms remain possible across
northeast Oklahoma as an upper level low passes nearby. A few of
these cells could produce small hail. Storms will end from west to
east this evening as the strong upper storm system continues to
move east.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY through FRIDAY...No Hazards.
SATURDAY...Severe Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system will bring a chance of thunderstorms to the
area this weekend into early next week, along with a threat of
heavy rainfall.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders should monitor the latest
forecasts updates this afternoon and evening.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Mar 29, 4:40 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT WED MAR 29 2017

OKZ060-292215-
Tulsa OK-
440 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...

At 439 PM CDT, a strong thunderstorm was located over Glenpool,
moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Catoosa...

This includes Interstate 44 between mile markers 222 and 232.

LAT...LON 3619 9581 3616 9581 3616 9577 3615 9576
      3610 9576 3589 9601 3591 9603 3602 9603
      3622 9587
TIME...MOT...LOC 2139Z 218DEG 37KT 3595 9600
Special weather statement, Mar 29, 5:05 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 PM CDT WED MAR 29 2017

OKZ060-061-292230-
Tulsa OK-Rogers OK-
505 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 530 PM CDT...

At 505 PM CDT, a strong thunderstorm was located 3 miles southwest of
Catoosa, moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Northeastern Tulsa...             Broken Arrow...
Claremore...                      Catoosa...
Verdigris...

This includes Interstate 44 between mile markers 229 and 254.

LAT...LON 3632 9550 3616 9569 3616 9576 3610 9576
      3608 9579 3616 9590 3643 9565
TIME...MOT...LOC 2205Z 219DEG 36KT 3616 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Mar 28, 11:01 PM CDTSpecial Weather StatementTSACreek44 min
Mar 28, 11:10 PM CDTSpecial Weather StatementTSAOsage50 min
Mar 28, 11:36 PM CDTSpecial Weather StatementTSATulsa39 min
Mar 28, 11:54 PM CDTSpecial Weather StatementTSAOsage51 min
Mar 29, 12:12 AM CDTSpecial Weather StatementTSAWashington48 min
Mar 29, 12:26 AM CDTAreal Flood AdvisoryTSACreek, Pawnee4 hr
Mar 29, 12:51 AM CDTSpecial Weather StatementTSACraig, Nowata54 min
Mar 29, 12:58 AM CDTAreal Flood AdvisoryTSAOsage4 hr
Mar 29, 1:41 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Rogers, Tulsa, Washington4 hr
Mar 29, 1:49 AM CDTSpecial Weather StatementTSACraig26 min
Mar 29, 2:12 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee6 hr
Mar 29, 2:16 AM CDTSpecial Weather StatementTSAOttawa29 min
Mar 29, 3:56 AM CDTSpecial Weather StatementTSAChoctaw49 min
Mar 29, 4:39 AM CDTSpecial Weather StatementTSAPittsburg51 min
Mar 29, 4:42 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Mar 29, 5:32 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more43 min
Mar 29, 6:07 AM CDTSpecial Weather StatementTSAMuskogee, Rogers, Tulsa, Wagoner38 min
Mar 29, 6:08 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Sequoyah52 min
Mar 29, 6:53 AM CDTSpecial Weather StatementTSASequoyah37 min
Mar 29, 7:09 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Mayes36 min
Mar 29, 4:40 PM CDTSpecial Weather StatementTSATulsa35 min
Mar 29, 5:05 PM CDTSpecial Weather StatementTSARogers25 min
Mar 29, 5:48 PM CDTSpecial Weather StatementTSACraig27 min
Mar 29, 6:14 PM CDTSpecial Weather StatementTSACraig31 min
Mar 29, 6:40 PM CDTSpecial Weather StatementTSAOttawa20 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.